Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 56, NWS Springfield, MO

May 25, 2007Greene County, Missouri

NWS Springfield, MO issued this flash flood warning at May 25, 2007, 7:34 PM CDT for Greene County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2007, 7:34 PM CDT (00:34 UTC)
Expired
May 25, 2007, 10:30 PM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

County Greene County, MO

The radar

The Springfield radar (KSGF), 17 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 479 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
479 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 260037
FFWSGF
MOC077-260330-
/X.NEW.KSGF.FF.W.0056.070526T0034Z-070526T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
734 PM CDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GREENE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1030 PM CDT.

* AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL REPEATEDLY           
  DEVELOPING ACROSS NORTHERN GREENE COUNTY. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  ASH GROVE...FAIR GROVE...WALNUT GROVE AND WILLARD.

AT 730 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FARM 
ROAD 193 WAS FLOODED TWO MILES WEST OF FAIR GROVE. 

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN 
THE WARNED AREA.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 3742 9307 3733 9308 3718 9360 3742 9361

$$

TERRY
1 follow-up statement
000 
WGUS73 KSGF 260323
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1024 PM CDT FRI MAY 25 2007

MOC203-260334-
/X.EXP.KSGF.FF.W.0052.000000T0000Z-070526T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHANNON MO-
1024 PM CDT FRI MAY 25 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM CDT FOR SHANNON
COUNTY...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3740 9122 3711 9108 3701 9150 3713 9164
      3742 9165

$$

LINDENBERG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 25, 5:40 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, May 25, 5:40 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT FRI MAY 25 2007

DISCUSSION...
A MOIST AIRMASS COMBINED WITH A ZONE OF BAROCLINICITY LAID OUT
ACROSS THE INTERSTATE 44 CORRIDOR TRIGGERED STRONG TO MARGINALLY
SEVERE CONVECTION ACROSS MUCH OF SOUTHERN MISSOURI THIS AFTERNOON.
THIS SITUATION MAY BECOME SOMEWHAT TYPICAL OVER THE NEXT SEVERAL
DAYS AS THE MOIST AIRMASS STICKS AROUND THROUGH MEMORIAL DAY
WEEKEND.  THE BAROCLINIC ZONE WILL TEND TO LIFT NORTH...AND BECOME
FRONTALYTICAL WITH TIME.  MAINLY AFTERNOON HEAT AND MOISTURE WILL BE
THE PREDOMINATE CAUSE OF SCATTERED SHOWERS AND THUNDERSTORMS...MORE
NUMEROUS DURING THE AFTERNOON HOURS THROUGH THE WEEKEND.

MEMORIAL DAY WEEKEND OUTDOORSMEN CAN EXPECT NORMAL TEMPERATURES FOR
THE TIME OF YEAR...WITH AFTERNOON READINGS WARMING INTO THE UPPER
70S AND LOWER 80S SATURDAY THROUGH MONDAY.  A MIX OF SUN AND
CLOUDS...WITH CLOUD COVER INCREASING THROUGH THE AFTERNOON
PERIODS...EVENTUALLY LEADING TO THE PREDICTED SCATTERED SHOWERS AND
THUNDERSTORMS.  ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED DUE
TO THE LIMITED AMOUNT OF SHEAR EXPECTED.  THE UPPER LEVELS OF THE
ATMOSPHERE IS QUITE SIMILAR TO LATE JUNE...WITH THE MAIN BELT OF
WESTERLIES POSITIONED WELL NORTH OF THE OZARKS.  ISOLATED DOWNBURSTS
WILL BE POSSIBLE WITH A FEW OF THE STRONGER STORMS...BUT
ULTIMATELY...WEEKEND BOATERS AND OUTDOORSMEN SHOULD BE MORE AWARE OF
CLOUD TO GROUND LIGHTNING.

SIGNIFICANT DIFFERENCES WERE NOTED WITHIN MEDIUM RANGE MODELS
HEADING INTO NEXT WEEK.  THE GFS SUGGESTS THAT A MID LATITUDE
CYCLONE WILL DEEPEN INTO THE NORTHERN PLAINS...POTENTIALLY BRINGING
A COUPLE OF SHORTWAVES INTO THE REGION.  DUE TO THE UNCERTAINTY IN
NEXT WEEKENDS PRECIPITATION FORECAST...NWS AREA OFFICES ALL AGREED
TO KEEP SLIGHT TO LOW END CHANCES GOING IN EVERY PERIOD FROM TUESDAY
- THURSDAY OF NEXT WEEK.

AS FAR AS TEMPERATURES ARE CONCERNED...MODELS SUGGEST THAT
TEMPERATURES WILL NOT VARY A WHOLE LOT.  LOWER 80S ON AN AFTERNOON
BASIS WHILE OVERNIGHT LOWS IN THE 60S IS A GOOD BET FOR NEXT WEEK.

CRAMER

&&

.AVIATION...
FOR THE 00Z TAFS...CONVECTION CONTINUES AROUND THE JLN/SGF FORECAST
POINTS AS OF 2230Z WITH REDEVELOPMENT OCCURRING SOUTHWEST OF THE
SITES.  COULD SEE SOME SCATTERED CONVECTION AFFECT BOTH LOCATIONS
THROUGH 02Z AND WILL INCLUDE IN THE 00Z TAFS.  THUNDERSTORMS SHOULD
DIMINISH IN INTENSITY AND COVERAGE AFTER SUNSET WITH LOSS OF DAYTIME
HEATING/DIMINISHING INSTABILITY SO HAVE ENDED THUNDERSTORM CHANCES
BY 03Z.  VFR CONDITIONS EXPECTED THE REMAINDER OF THE TAF CYCLE.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, May 25, 4:50 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 PM CDT FRI MAY 25 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
450 PM CDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS EVENING AND OVERNIGHT.

  WEATHER HAZARDS EXPECTED:

 SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING DOWNBURST WINDS IN
 EXCESS OF 60 MPH...UP TO NICKEL SIZE HAIL...ALONG WITH CLOUD TO
 GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

 SCATTERED THUNDERSTORMS WILL OCCUR OVER AREAS OF EXTREME SOUTHEAST
 KANSAS AND THE MISSOURI OZARKS THROUGH THIS EVENING.

  DISCUSSION:

 A MOIST AIRMASS IN PLACE WILL CONTINUE TO INTERACT WITH A STALLED
 OUT  FRONTAL BOUNDARY POSITIONED SLIGHTLY NORTH OF THE INTERSTATE
 44 CORRIDOR. THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THIS
 REGION.  A FEW OF THE STRONGER STORMS WILL LIKELY PRODUCE DOWNBURST
 WINDS IN  EXCESS OF 60 MPH AND NICKEL SIZE HAIL. ISOLATED AREAS OF
 FLASH FLOODING WILL LIKELY OCCUR THIS AFTERNOON...ESPECIALLY OVER
 ANY LOCATIONS THAT EXPERIENCE SLOW MOVING OR TRAINING THUNDERSTORMS.
 THE THUNDERSTORMS WILL BEGIN TO DIMINISH IN INTENSITY AND
 COVERAGE AFTER SUNSET WITH DIMINISHING INSTABILITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ON
 SATURDAY THROUGH THE MEMORIAL DAY WEEKEND AS THE FRONT BEGINS TO
 LIFT NORTHWARD INTO CENTRAL AND NORTHERN MISSOURI. HEAVY RAINFALL
 AND LOCALIZED  FLOODING WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL
 MISSOURI SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG/CRAMER

In the hours before

Special weather statement, May 25, 2:43 PM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 PM CDT FRI MAY 25 2007

MOZ068-069-078>080-252015-
POLK MO-CEDAR MO-DALLAS MO-HICKORY MO-CAMDEN MO-
243 PM CDT FRI MAY 25 2007

...SIGNIFICANT WEATHER ALERT FOR CAMDEN...CEDAR...DALLAS...HICKORY
AND POLK COUNTIES UNTIL 315 PM CDT...

AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM URBANA TO 7 MILES
NORTH OF BOLIVAR TO 9 MILES SOUTH OF STOCKTON...MOVING NORTH AT 15
MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

TERRY
Special weather statement, May 25, 2:58 PM CDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CDT FRI MAY 25 2007

MOZ092-096-252030-
WRIGHT MO-DOUGLAS MO-
258 PM CDT FRI MAY 25 2007

...SIGNIFICANT WEATHER ALERT FOR DOUGLAS AND WRIGHT COUNTIES UNTIL
330 PM CDT...

AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF AVA...MOVING NORTHEAST AT 15
MPH.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

TERRY
Special weather statement, May 25, 4:10 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
410 PM CDT FRI MAY 25 2007

MOZ081-082-092-252200-
WRIGHT MO-TEXAS MO-LACLEDE MO-
410 PM CDT FRI MAY 25 2007

...SIGNIFICANT WEATHER ALERT FOR LACLEDE...TEXAS AND WRIGHT COUNTIES
UNTIL 500 PM CDT...

AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF HARTVILLE...OR 20 MILES
NORTH OF MOUNTAIN GROVE...MOVING NORTHEAST AT 10 MPH.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

TERRY
Special weather statement, May 25, 4:39 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
439 PM CDT FRI MAY 25 2007

KSZ101-MOZ077-088-252215-
CHEROKEE KS-JASPER MO-BARTON MO-
439 PM CDT FRI MAY 25 2007

...SIGNIFICANT WEATHER ALERT FOR BARTON...CHEROKEE AND JASPER
COUNTIES UNTIL 515 PM CDT...

AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAMAR TO 6 MILES
NORTHWEST OF CARL JUNCTION...OR ALONG A LINE EXTENDING FROM LAMAR TO
9 MILES SOUTHEAST OF WEIR...MOVING NORTHEAST AT 15 MPH.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

TERRY
Special weather statement, May 25, 4:43 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT FRI MAY 25 2007

MOZ070-071-083-252230-
PULASKI MO-PHELPS MO-DENT MO-
443 PM CDT FRI MAY 25 2007

...SIGNIFICANT WEATHER ALERT FOR DENT...PHELPS AND PULASKI COUNTIES
UNTIL 530 PM CDT...

AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
FORT LEONARD WOOD TO 11 MILES WEST OF BUNKER...MOVING NORTH AT 20
MPH.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

TERRY
Local storm report, May 25, 5:20 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
520 PM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      PLEASANT HOPE           37.46N 93.27W
05/25/2007                   POLK               MO   EMERGENCY MNGR

            1 HOUSE FLOODED WITH SEVERAL INCHES OF WATER.

0500 PM     FLASH FLOOD      BRIGHTON                37.46N 93.35W
05/25/2007                   POLK               MO   EMERGENCY MNGR

            STANDING WATER ON ROADWAYS.

&&

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 4:19 PM CDTFlash Flood WarningSGFMaries6 hr
May 26, 4:38 PM CDTFlash Flood WarningSGFDallas, Laclede6 hr
May 26, 5:27 PM CDTSevere Thunderstorm WarningSGFChristian51 min
May 26, 5:51 PM CDTSevere Thunderstorm WarningSGFGreene57 min
May 26, 6:14 PM CDTFlash Flood WarningSGFGreene6 hr
May 26, 6:57 PM CDTFlash Flood WarningSGFPolk6 hr

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.